Texas, 2012High Wind in Texas, January 11 to 12, 2012
January 11 to 12, 2012 · NWS MAF · 1 event in 1 county or zone
Northeast winds increased to 40 mph or greater for several hours in Guadalupe Pass behind a strong cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northeast winds increased to 40 mph or greater for several hours in Guadalupe Pass behind a strong cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jan 11, 8:57 PM MST, 54 minutes earlier.
Area forecast discussion, Jan 11, 8:57 PM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
957 PM CST WED JAN 11 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
LATEST SFC OBS SHOW COLD FRONT HAS MADE IT THRU MOST OF THE CWA...W/GUSTY
POST-FRONTAL CONDITIONS AT SEVERAL TERMINALS. EXPECT THESE WINDS
TO SLACKEN BY OR SHORTLY AFTER ISSUANCE TIME. OTHERWISE...VFR
CONDITIONS CAN BE EXPECTED FOR THE NEXT 24 HRS...W/SFC FLOW GOING
LIGHT AND VARIABLE AFTER SUNRISE THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 406 PM CST WED JAN 11 2012/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
LATEST SFC OBS SHOW COLD FRONT HAS JUST PASSED THRU KMAF...KICKING
UP LITTLE BLDU AND MVFR CIGS...WHICH SHOULD DISSIPATE BY ISSUANCE
TIME. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED FOR THE NEXT 24
HRS...W/SFC FLOW GOING LIGHT AND VARIABLE AFTER SUNRISE THURSDAY.
PREV DISCUSSION... /ISSUED 132 PM CST WED JAN 11 2012/
DISCUSSION...
CURRENTLY ON WATER VAPOR IMAGERY THERE IS A UPPER LEVEL TROUGH OVER
THE CENTRAL UNITED STATES. THE ASSOCIATED COLD FRONT IS CURRENTLY
OVER THE TEXAS PANHANDLE. POST FRONTAL WINDS ARE AROUND 20 KNOTS
SUSTAINED BEHIND THIS FRONT. THIS FRONT WILL ENTER THE NORTHERN
PORTIONS OF THE CWA THIS AFTERNOON. WINDS WILL SHIFT FROM THE WEST
TO THE NORTH AS THE FRONT MOVES THROUGH AND WILL PICK UP AND GUST
UNTIL LATER THIS EVENING ACROSS MUCH OF THE AREA. THE AIR BEHIND
THIS FRONT IS FAIRLY DRY...WITH DEWPOINTS AROUND 20. NO
PRECIPITATION IS EXPECTED TO FALL WITH THE PASSAGE OF THIS FRONT.
SURFACE HIGH PRESSURE WILL BUILD IN OVER TEXAS OVERNIGHT. THIS WILL
RESULT IN FRIGID TEMPERATURES COME THURSDAY MORNING. UPPER TEENS TO
MID 20S WILL BE SEEN ACROSS MUCH OF THE AREA...WITH THE EXCEPTION OF
SOME LOCATIONS ALONG THE RIO GRANDE WHERE TEMPERATURES WILL STAY
JUST ABOVE FREEZING. TEMPERATURES THROUGH THE REMAINDER OF THURSDAY
WILL REMAIN PRETTY CHILLY...WITH HIGH TEMPERATURES AT LEAST 10
DEGREES BELOW NORMAL.
THERE WILL BE A NORTHWEST FLOW ALOFT THURSDAY INTO FRIDAY. A WARMING
TREND WILL START FRIDAY. A SHORTWAVE EMBEDDED IN THIS FLOW WILL MOVE
THROUGH THE AREA FRIDAY. THE PREVIOUS MODEL RUN OF THE GFS DEVELOPED
SOME PRECIPITATION WITH THIS FEATURE...BUT THE CURRENT MODEL RUN HAS
BACKED OFF THE PRECIP QUITE A BIT. THIS FALLS IN LINE WITH THE OTHER
MODELS...SO HAVE KEPT PRECIP OUT OF FORECAST. HOWEVER...MID LEVEL
MOISTURE WILL INCREASE ACROSS THE SOUTHERN HALF OF THE CWA DURING
THIS TIME.
BY SUNDAY UPPER LEVEL RIDGING WILL MIGRATE INTO THE CENTRAL UNITED
STATES...AND THE WARMING TREND WILL CONTINUE THROUGH SUNDAY AND INTO
MONDAY. HIGH TEMPS WILL BE IN THE 60S THOSE DAYS. THE NEXT UPPER
LEVEL TROUGH WILL MAKE ITS WAY ACROSS THE CENTRAL UNITED STATES LATE
MONDAY OR EARLY TUESDAY. THERE WILL BE SOME BREEZY WESTERLY WINDS
AHEAD OF THIS FEATURE MONDAY. THE HIGHER MAGNITUDE HEIGHT FALLS WILL
STAY WELL TO THE NORTH OF THE AREA...SO HAVE LEFT THE FORECAST DRY
AT THIS TIME DURING THIS TIMEFRAME. THERE WILL BE SOME INCREASED
CLOUD COVER...WHICH WILL RESULT IN HIGH TEMPERATURES BEING A FEW
DEGREES COOLER THAN MONDAY. THE ASSOCIATED COLD FRONT WILL MAKE ITS
WAY INTO THE CWA WEDNESDAY MORNING...COOLING THE TEMPERATURES
FURTHER THAT DAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
44
Hazardous weather outlook, Jan 11, 12:29 PM MST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
129 PM CST WED JAN 11 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
129 PM CST WED JAN 11 2012 /1229 PM MST WED JAN 11 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- January 11, 9:51 PM MST to January 12, 12:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
Sustained northeast winds of 40-44 mph occurred in Guadalupe Pass.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Lightning Strike in North Carolina, January 11, 201218 injured · $14 million · EF2 · 4 events
- Winter Storm and Winter Weather in Iowa, January 11 to 13, 20121 death · 21 events
- Winter Weather in Iowa, January 11, 20121 death · 2 events
- Marine High Wind in Gulf of Mexico, January 11, 2012$31,000 · 52 kt wind · 4 events
- Dense Fog in Kentucky, January 11, 201221 events
- Winter Weather in New York, January 11 to 12, 201216 events
- Strong Wind in Nebraska, January 11, 2012$20,000 · 1 event
- Dense Fog in Illinois, January 11, 201211 events
- Winter Weather in Missouri, January 11 to 12, 201211 events
- High Surf in Hawaii, January 11 to 13, 201210 events
- Winter Storm in Michigan, January 11 to 13, 20126 events
- Dense Fog in Missouri, January 11, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356199.